Alert archive / Georgia / Tornado Warnings in 2017

Tornado Warning 10, NWS Jacksonville, FL

January 22, 2017Atkinson County, Clinch County, Ware County, Georgia

NWS Jacksonville, FL issued this tornado warning at Jan 22, 2017, 7:12 AM EST for Atkinson County, Clinch County, Ware County, Georgia. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 22, 2017, 7:12 AM EST (12:12 UTC)
Expired
Jan 22, 2017, 8:00 AM EST
In force
48 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Atkinson County, GA, Clinch County, GA, Ware County, GA

What was reported inside it

TimeReportWhereRemark
Jan 22, 7:44 AM ESTTSTM WND DMG3 Ssw Homerville, GAEM REPORTS POWER LINES DOWN ON HWY 187. TIME OF EVENT ESTIMATED WITH RADAR.
Jan 22, 7:45 AM ESTTSTM WND DMGE Homerville, GATREES DOWN NEAR HOMERVILLE GEORGIA.
Jan 22, 7:55 AM ESTTSTM WND DMG4 S Homerville, GAEM REPORTED POWER LINES DOWN ALONG SHILOH HWY IN ASSOCIATION WITH DOWNED TREES.
Jan 22, 7:55 AM ESTTSTM WND DMG4 S Homerville, GAMULTIPLE DOWNED TREES ON SHILOH HIGHWAY. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 22, 3:20 AM ESTTornado WatchSPC9 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 0.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2017-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 765 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2017-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 376 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
765 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
376 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
1.8
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted.

868 
WFUS52 KJAX 221212
TORJAX
GAC003-065-299-221300-
/O.NEW.KJAX.TO.W.0010.170122T1212Z-170122T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
712 AM EST SUN JAN 22 2017

The National Weather Service in Jacksonville has issued a

* Tornado Warning for...
  Clinch County in southeastern Georgia...
  Northwestern Ware County in southeastern Georgia...
  Atkinson County in southeastern Georgia...

* Until 800 AM EST

* At 711 AM EST, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located
  along a line extending from near Ray City to near Valdosta, moving
  east at 55 mph.

  HAZARD...Tornado and quarter size hail. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Homerville, Pearson, Argyle, Du Pont, Dixie Union, Pebble Hill,
  Manor, Cogdell, Needham and Millwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3128 8304 3137 8274 3137 8263 3140 8263
      3144 8248 3142 8248 3142 8242 3141 8242
      3140 8241 3139 8242 3138 8241 3089 8242
      3086 8293 3087 8297 3118 8297 3119 8305
TIME...MOT...LOC 1211Z 250DEG 48KT 3113 8325 3092 8326 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

HESS
2 follow-up statements
157 
WWUS52 KJAX 221238
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
738 AM EST SUN JAN 22 2017

GAC003-065-299-221300-
/O.CON.KJAX.TO.W.0010.000000T0000Z-170122T1300Z/
Clinch GA-Ware GA-Atkinson GA-
738 AM EST SUN JAN 22 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM EST FOR NORTHERN
CLINCH...NORTHWESTERN WARE AND ATKINSON COUNTIES...

At 737 AM EST, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located over
Homerville, moving east at 50 mph.

HAZARD...Tornado and quarter size hail. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Homerville, Pearson, Argyle, Du Pont, Dixie Union, Pebble Hill,
Manor, Cogdell, Needham and Millwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3128 8304 3137 8274 3137 8263 3140 8263
      3144 8248 3142 8248 3142 8242 3141 8242
      3140 8241 3139 8242 3138 8241 3089 8242
      3086 8293 3089 8294 3118 8297 3119 8305
TIME...MOT...LOC 1237Z 256DEG 42KT 3100 8278 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

NELSON
958 
WWUS52 KJAX 221247
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
747 AM EST SUN JAN 22 2017

GAC003-221256-
/O.CAN.KJAX.TO.W.0010.000000T0000Z-170122T1300Z/
Atkinson GA-
747 AM EST SUN JAN 22 2017

...THE TORNADO WARNING FOR ATKINSON COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore the warning has been cancelled.

A tornado watch remains in effect until 1000 AM EST for southeastern
Georgia.

LAT...LON 3100 8242 3092 8242 3088 8285 3105 8287
      3112 8280 3128 8241
TIME...MOT...LOC 1246Z 251DEG 42KT 3102 8269 

$$

GAC065-299-221300-
/O.CON.KJAX.TO.W.0010.000000T0000Z-170122T1300Z/
Clinch GA-Ware GA-
747 AM EST SUN JAN 22 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM EST FOR NORTHERN
CLINCH AND NORTHWESTERN WARE COUNTIES...

At 746 AM EST, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Homerville, moving east at 50 mph.

HAZARD...Tornado and quarter size hail. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Homerville, Argyle, Manor and Needham. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3100 8242 3092 8242 3088 8285 3105 8287
      3112 8280 3128 8241
TIME...MOT...LOC 1246Z 251DEG 42KT 3102 8269 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

NELSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jan 22, 3:01 AM EST, 4 hours 11 minutes earlier.

Area forecast discussion, Jan 22, 3:01 AM EST, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
301 AM EST Sun Jan 22 2017

...Numerous Severe Storms expected Today...

...Very Windy with near record warmth Today...

.NEAR TERM....Today and tonight...Today will bring windy and warm
conditions with near record temperatures...and severe storms.
First round of storms will move across interior se Ga early this
morning with the main threat being the possibility of isolated
large hail and locally heavy rainfall. Upper low now near Ok/Tx
border will move east into Ms this afternoon with models showing
a prefrontal squall line developing to the west and sweeping east
across the area this afternoon. Damaging winds will be likely with
the line and SPC Convective Day 1 outlook shows a Moderate risk
across se Ga and ne Fl. Large hail and tornadoes will also be
possible in any cells that form out ahead of the line. High
temperatures will reach the low to mid 80s. Outside of storms...
southwest winds will be 20 to 25 mph with gusts to 35 mph. A
wind advisory will be in for today. Thunderstorms will push
offshore early this evening with cooler air moving in with the
frontal passage. Temperatures will fall into the 50s tonight with
breezy conditions making it feel cooler.

.SHORT TERM /Monday-Tuesday Night/...

Monday...Large/Intense Stacked Low pressure over the Carolinas
will drift slowly and trof axis extending south of this feature
will cross the region with just a slight chance of a shower but
most areas will remain dry. Wraparound clouds will keep SE GA
cloudy with NE FL having partial sunshine at times. West winds
will be windy at 15-25G35 mph and another Wind Advisory may be
required. Max Temps will be cooler but near climo levels in the
60s.

Monday Night...Stacked Low will drift further NE off the Mid Atlc
Coast and will allow for skies to clear as winds slowly decrease
and become W/NW and subside to around 10 mph overnight. Lows
generally in the 40s area-wide.

Tue & Tue Night...High Pressure Ridge builds over the region from
the west with mainly sunny skies and near climo/cooler temps
continuing with Highs in the 60s and Lows in the 40s.

.LONG TERM /Wednesday-Saturday/...

Wednesday...High Pressure builds offshore and flow becomes SWly
and Highs will warm well into the 70s.

Thursday...Weakening cold frontal boundary to push through with
scattered showers through the day, while max temps still slightly
above normal around 70 degrees.

Fri/Sat...High pressure builds west of the region and much cooler
NWly steering flow will hold max temps generally in the 50s and
min temps in the 30s/40s but zonal flow aloft may produce abundant
higher clouds aloft which may hinder any significant freeze
events and enough moisture pushes in with this flow aloft to
possibly trigger a few isolated showers across NE FL by the
weekend.

&&

.AVIATION...Expect LLWS with some MVFR cigs early this morning
and isoalated showers at TAF sites. Expect VFR conditions 14-18z
outside of shower activity. Thunderstorms will increase this
afternoon with cigs/vsbys lowering to IFR conditions in heavy
downpours and strong wind gusts. SW winds will increase by midday
to around 25g35kt...with higher gusts in thunderstorms this
afternoon.

&&

.MARINE...Sw winds will increase today with advisory conditions
near shore and frequent Gale force gusts offshore. Squall line
will move across the waters early this evening with severe wind
gusts andheavy downpours likely. Activity will end from the west
beforemidnight with strong winds and rough seas continuing into
Tuesday.High pressure will move into the area and bring
decreasingwinds/seas for Tuesday night and Wednesday. A cold front
will moveacross the area on Thursday.

Rip Currents: Moderate risk today...becoming low on Monday as winds
become offshore.

&&

.CLIMATE...
RECORD MAX TEMPS FOR TODAY (JAN 22ND)
JAX 82/1999...GNV 84/1937...AMG 81/1999...SSI 77/1954

ALL TIME RECORD MAX TEMPS FOR THE MONTH OF JANUARY
JAX 85/2013...GNV 89/1943...AMG 83/2013...SSI 83/1972

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  82  52  64  44 / 100  40  10   0
SSI  78  56  65  47 /  90  70  10   0
JAX  84  55  68  46 /  80  50  10   0
SGJ  81  56  69  47 /  70  70  10   0
GNV  83  54  67  44 /  70  50  10   0
OCF  83  57  68  46 /  90  70  20   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory from noon today to 6 PM EST this evening for
     Alachua-Baker-Bradford-Clay-Coastal Duval-Coastal Nassau-
     Columbia-Flagler-Gilchrist-Hamilton-Inland Duval-Inland
     Nassau-Marion-Putnam-St. Johns-Suwannee-Union.

GA...Wind Advisory from noon today to 6 PM EST this evening for
     Appling-Atkinson-Bacon-Brantley-Charlton-Clinch-Coastal
     Camden-Coastal Glynn-Coffee-Echols-Inland Camden-Inland
     Glynn-Jeff Davis-Pierce-Ware-Wayne.

AM...Gale Warning from 4 PM this afternoon to 4 AM EST Tuesday for
     Waters from Altamaha Sound GA to Fernandina Beach FL from
     20 to 60 NM-Waters from Fernandina Beach to St. Augustine
     FL from 20 to 60 NM-Waters from St. Augustine to Flagler
     Beach FL from 20 to 60 NM.

     Small Craft Advisory from 10 AM this morning to 4 AM EST Tuesday
     for Coastal waters from Altamaha Sound to Fernandina Beach
     FL out 20 NM-Coastal waters from Fernandina Beach to St.
     Augustine FL out 20 NM-Coastal waters from St. Augustine to
     Flagler Beach FL out 20 NM.

&&

Zibura/Hess/Elsenheimer
Hazardous weather outlook, Jan 22, 4:10 AM EST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 AM EST SUN JAN 22 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-230930-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM-
COASTAL WATERS FROM ST.AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60
NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-
ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-
CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-410 AM EST SUN JAN 22
2017

...MODERATE RISK OF SEVERE WEATHER TODAY...

...WIND ADVISORY THIS AFTERNOON...

...GALE WARNING AND SMALL CRAFT ADVISORY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SEVERE STORMS ARE LIKELY EARLY THIS MORNING OVER SOUTHEAST GEORGIA.
THE SEVERE THREAT WILL BE ISOLATED TORNADOES AND LARGE HAIL.

ANOTHER ROUND OF SEVERE STORMS IS EXPECTED THIS AFTERNOON AND EARLY
EVENING ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. DAMAGING
WINDS WILL BE THE MAIN THREAT. ISOLATED TORNADOES AND LARGE HAIL
WILL ALSO BE POSSIBLE. TOTAL STORM RAINFALL AMOUNTS ARE EXPECTED TO
BE IN THE TWO TO FIVE INCH RANGE ACROSS SOUTHEAST GEORGIA...AND THE
ONE TO THREE INCH RANGE ACROSS NORTHEAST FLORIDA.

WIND ADVISORY IN EFFECT THIS AFTERNOON DUE TO SOUTHWEST WINDS AT 20
TO 30 MPH WITH GUSTS TO 40 MPH. WINDS WILL BE STRONGER IN
THUNDERSTORMS.

GALE WARNING IS IN EFFECT FOR THE OFFSHORE COASTAL WATERS AND A SMALL
CRAFT ADVISORY IS IN EFFECT FOR THE NEAR SHORE WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

GALE WARNING FOR THE OFFSHORE COASTAL WATERS AND A SMALL CRAFT
ADVISORY FOR THE NEAR SHORE WATERS WILL BE IN EFFECT THROUGH MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jan 22, 2:31 AM EST, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
231 AM EST SUN JAN 22 2017

GAZ132>135-220815-
Jeff Davis GA-Bacon GA-Appling GA-Coffee GA-
231 AM EST SUN JAN 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR BACON...JEFF DAVIS...COFFEE AND
APPLING COUNTIES UNTIL 315 AM EST...

At 231 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hazlehurst to near West Green to 7 miles
south of Ambrose. Movement was northeast at 50 mph.

Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.

Locations impacted include...
Douglas, Baxley, Hazlehurst, Alma, Broxton, Ambrose, Graham,
Surrency, Plant Hatch and Nicholls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3190 8211 3186 8212 3183 8206 3180 8211
      3177 8209 3177 8213 3147 8214 3153 8223
      3142 8240 3147 8250 3147 8263 3137 8263
      3136 8276 3136 8282 3140 8285 3143 8310
      3166 8300 3179 8299 3178 8287 3196 8253
TIME...MOT...LOC 0731Z 246DEG 41KT 3192 8260 3161 8265 3148 8304

ELSENHEIMER
Special weather statement, Jan 22, 3:26 AM EST, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
326 AM EST SUN JAN 22 2017

GAZ132-133-220915-
Jeff Davis GA-Coffee GA-
326 AM EST SUN JAN 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR JEFF DAVIS AND COFFEE COUNTIES
UNTIL 415 AM EST...

At 326 AM EST, Doppler radar was tracking a strong thunderstorm over
Fitzgerald, moving east at 55 mph.

Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.

Locations impacted include...
Douglas, Hazlehurst, Broxton, Ambrose, Graham, Nicholls, West Green,
Snipesville, Pridgen and Denton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A tornado watch remains in effect until 1000 AM EST for southeastern
Georgia.

LAT...LON 3197 8247 3175 8253 3175 8255 3174 8253
      3167 8255 3167 8263 3156 8263 3156 8260
      3147 8261 3148 8311 3156 8306 3161 8306
      3166 8300 3179 8299 3178 8287 3192 8268
      3193 8262 3196 8255 3195 8249 3197 8250
TIME...MOT...LOC 0826Z 247DEG 50KT 3170 8322

HESS
Local storm report, Jan 22, 5:04 AM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
504 AM EST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     TSTM WND DMG     7 SE DOUGLAS            31.44N 82.75W
01/22/2017                   COFFEE             GA   911 CALL CENTER

            POWERLINES DOWNED OFF OF HICKORY LANE IN NICHOLLS
            GEORGIA.

&&

KGUILLET
Special weather statement, Jan 22, 6:32 AM EST, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
632 AM EST SUN JAN 22 2017

GAZ132>134-149-221230-
Jeff Davis GA-Bacon GA-Atkinson GA-Coffee GA-
632 AM EST SUN JAN 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACON...SOUTHWESTERN
JEFF DAVIS...COFFEE AND NORTHWESTERN ATKINSON COUNTIES UNTIL 730 AM
EST...

At 632 AM EST, Doppler radar was tracking a strong thunderstorm near
Willacoochee, moving northeast at 35 mph.

Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.

Locations impacted include...
Douglas, Alma, Pearson, Willacoochee, Broxton, Nicholls, West Green,
Snipesville and Denton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A tornado watch remains in effect until 1000 AM EST for southeastern
Georgia.

LAT...LON 3148 8311 3150 8310 3181 8275 3151 8240
      3147 8249 3147 8263 3140 8263 3120 8305
      3123 8305 3128 8303 3131 8306 3134 8307
      3136 8310 3139 8311 3140 8314 3143 8314
      3146 8315
TIME...MOT...LOC 1132Z 229DEG 31KT 3140 8306

HESS
Local storm report, Jan 22, 6:39 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
639 AM EST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     TSTM WND DMG     5 N BAXLEY              31.83N 82.35W
01/22/2017                   APPLING            GA   EMERGENCY MNGR

            PRELIMINARY REPORT- APPLING COUNTY EM REPORTED SEVERAL
            BUILDINGS WITH SIGNIFCANT DAMAGE NORTH OF BAXLEY
            INCLUDING THE APPLING COUNTY EOC, AN EMS FACILITY,
            NUMEROUS HOMES AND TRAILORS, AND ONE HOME DESTROYED.

&&

KGUILLET
Local storm report, Jan 22, 7:11 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
711 AM EST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 AM     TSTM WND DMG     DENTON                  31.72N 82.70W
01/22/2017                   JEFF DAVIS         GA   EMERGENCY MNGR

            EM REPORTED ONE HOME WITH ROOF DAMAGE, AND TREES AND
            POWERLINES DOWNED IN DENTON. TIMING ESTIMATED BY RADAR.

&&

KGUILLET

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 9:15 PM ESTSevere Thunderstorm WarningJAXCharlton30 min
Jan 21, 11:15 PM ESTSpecial Weather StatementJAXClinch30 min
Jan 22, 12:11 AM ESTSpecial Weather StatementJAXJeff Davis49 min
Jan 22, 12:14 AM ESTSpecial Weather StatementJAXPierce, Wayne46 min
Jan 22, 1:47 AM ESTSpecial Weather StatementJAXAppling, Coffee, Jeff Davis43 min
Jan 22, 2:31 AM ESTSpecial Weather StatementJAXAppling, Bacon, Coffee, Jeff Davis44 min
Jan 22, 2:48 AM ESTSevere Thunderstorm WarningJAXAppling, Bacon, Coffee, Jeff Davis42 min
Jan 22, 3:08 AM ESTWind AdvisoryJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more15 hr
Jan 22, 3:26 AM ESTSpecial Weather StatementJAXCoffee, Jeff Davis49 min
Jan 22, 3:40 AM ESTSevere Thunderstorm WarningJAXAppling, Bacon, Coffee, Jeff Davis50 min
Jan 22, 4:00 AM ESTTornado WarningJAXAtkinson, Clinch, Coffee, Ware45 min
Jan 22, 4:37 AM ESTTornado Warning Considerable damage threatJAXAppling, Atkinson, Bacon, Coffee, Pierce, Ware38 min
Jan 22, 5:07 AM ESTTornado WarningJAXCoffee, Jeff Davis53 min
Jan 22, 5:11 AM ESTTornado WarningJAXAppling, Bacon, Pierce, Wayne25 min
Jan 22, 5:25 AM ESTAreal Flood WarningJAXAppling, Coffee, Jeff Davis3 hr
Jan 22, 5:43 AM ESTTornado WarningJAXAppling, Bacon, Coffee, Jeff Davis47 min
Jan 22, 6:09 AM ESTTornado WarningJAXWayne36 min
Jan 22, 6:32 AM ESTSpecial Weather StatementJAXAtkinson, Bacon, Coffee58 min
Jan 22, 6:43 AM ESTSevere Thunderstorm WarningJAXAtkinson, Bacon, Clinch, Coffee, Ware47 min
Jan 22, 7:21 AM ESTTornado WarningJAXAppling, Bacon, Pierce, Wayne24 min
Jan 22, 7:25 AM ESTTornado WarningJAXBrantley, Pierce, Ware, Wayne35 min
Jan 22, 7:42 AM ESTSevere Thunderstorm WarningJAXWayne18 min
Jan 22, 7:55 AM ESTSpecial Weather StatementJAXWayne35 min
Jan 22, 7:57 AM ESTTornado WarningJAXCharlton, Clinch, Ware35 min
Jan 22, 8:00 AM ESTSpecial Weather StatementJAXWayne15 min
Jan 22, 8:15 AM ESTSpecial Weather StatementJAXWayne30 min
Jan 22, 8:21 AM ESTTornado WarningJAXBrantley, Ware24 min
Jan 22, 8:27 AM ESTTornado WarningJAXClinch, Echols33 min
Jan 22, 8:36 AM ESTFlash Flood WatchJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more10 hr
Jan 22, 8:38 AM ESTTornado WarningJAXBrantley, Camden, Charlton, Pierce37 min
Jan 22, 8:57 AM ESTTornado WarningJAXClinch, Echols, Ware33 min
Jan 22, 9:00 AM ESTTornado WarningJAXBrantley, Camden, Glynn30 min
Jan 22, 9:14 AM ESTSevere Thunderstorm WarningJAXBrantley, Charlton, Clinch, Pierce, Ware33 min
Jan 22, 9:16 AM ESTTornado WarningJAXCharlton, Clinch, Ware29 min
Jan 22, 9:25 AM ESTSpecial Weather StatementJAXBrantley, Camden, Charlton, Clinch, Echols, Glynn and 2 more80 min
Jan 22, 9:25 AM ESTTornado WarningJAXCamden, Glynn20 min
Jan 22, 9:28 AM ESTTornado WarningJAXClinch, Echols32 min
Jan 22, 9:29 AM ESTAreal Flood AdvisoryJAXClinch, Echols3 hr
Jan 22, 9:31 AM ESTSevere Thunderstorm WarningJAXGlynn29 min
Jan 22, 9:41 AM ESTTornado WarningJAXBrantley, Camden, Charlton, Ware22 min
Jan 22, 9:45 AM ESTSevere Thunderstorm WarningJAXCamden, Glynn30 min
Jan 22, 9:59 AM ESTSevere Thunderstorm WarningJAXClinch, Echols, Ware46 min
Jan 22, 10:02 AM ESTSevere Thunderstorm WarningJAXBrantley, Camden, Charlton, Glynn, Ware43 min
Jan 22, 10:06 AM ESTAreal Flood WarningJAXClinch, Echols3 hr
Jan 22, 10:36 AM ESTTornado WarningJAXClinch, Echols, Ware17 min
Jan 22, 10:43 AM ESTSevere Thunderstorm WarningJAXAtkinson, Brantley, Charlton, Clinch, Echols, Pierce and 1 more47 min
Jan 22, 10:48 AM ESTSpecial Weather StatementJAXBrantley, Camden, Charlton, Glynn42 min
Jan 22, 11:10 AM ESTSevere Thunderstorm WarningJAXClinch, Echols17 min
Jan 22, 11:29 AM ESTSpecial Weather StatementJAXAtkinson, Clinch, Echols, Pierce, Ware46 min
Jan 22, 11:35 AM ESTSpecial Weather StatementJAXCamden, Glynn25 min
Jan 22, 11:39 AM ESTSevere Thunderstorm WarningJAXBrantley, Charlton, Clinch, Echols, Pierce, Ware51 min
Jan 22, 11:50 AM ESTTornado WarningJAXBrantley, Clinch, Pierce, Ware, Wayne25 min
Jan 22, 12:03 PM ESTTornado WarningJAXBrantley, Charlton, Pierce, Ware27 min
Jan 22, 12:16 PM ESTSpecial Weather StatementJAXAtkinson, Brantley, Camden, Clinch, Echols, Glynn and 3 more89 min
Jan 22, 12:35 PM ESTSpecial Weather StatementJAXEchols55 min
Jan 22, 12:53 PM ESTTornado WarningJAXBrantley, Pierce, Ware, Wayne24 min
Jan 22, 12:57 PM ESTAreal Flood WarningJAXCharlton, Clinch, Echols, Ware3 hr
Jan 22, 1:03 PM ESTSevere Thunderstorm WarningJAXBrantley, Charlton, Clinch, Ware27 min
Jan 22, 1:06 PM ESTSevere Thunderstorm WarningJAXBrantley, Glynn, Pierce, Ware, Wayne39 min
Jan 22, 1:22 PM ESTTornado WarningJAXBrantley, Camden, Glynn38 min
Jan 22, 1:41 PM ESTSpecial Weather StatementJAXBrantley, Camden, Charlton, Glynn94 min
Jan 22, 1:43 PM ESTFlash Flood WarningJAXAppling, Jeff Davis6 hr
Jan 22, 4:04 PM ESTSpecial Weather StatementJAXAtkinson, Clinch, Coffee, Echols, Jeff Davis41 min
Jan 22, 4:33 PM ESTSevere Thunderstorm WarningJAXAtkinson, Bacon, Clinch, Coffee, Jeff Davis42 min
Jan 22, 4:43 PM ESTSpecial Weather StatementJAXPierce, Wayne32 min
Jan 22, 4:55 PM ESTSpecial Weather StatementJAXAppling, Bacon50 min
Jan 22, 5:02 PM ESTSevere Thunderstorm WarningJAXBrantley, Pierce, Wayne28 min
Jan 22, 5:05 PM ESTSevere Thunderstorm WarningJAXJeff Davis23 min
Jan 22, 5:09 PM ESTSevere Thunderstorm WarningJAXClinch, Echols, Ware51 min
Jan 22, 5:13 PM ESTSevere Thunderstorm WarningJAXAppling, Atkinson, Bacon, Clinch, Coffee, Jeff Davis and 2 more32 min
Jan 22, 5:27 PM ESTTornado WarningJAXAppling, Bacon, Pierce, Ware33 min
Jan 22, 5:42 PM ESTSevere Thunderstorm WarningJAXAppling, Bacon, Pierce, Wayne48 min
Jan 22, 5:45 PM ESTSevere Thunderstorm WarningJAXBrantley, Charlton, Pierce, Ware, Wayne45 min
Jan 22, 5:50 PM ESTSevere Thunderstorm WarningJAXBrantley, Camden, Charlton, Clinch, Echols, Glynn and 1 more40 min
Jan 22, 5:56 PM ESTTornado WarningJAXPierce, Wayne34 min
Jan 22, 6:06 PM ESTSevere Thunderstorm WarningJAXCharlton69 min
Jan 22, 6:14 PM ESTTornado WarningJAXCamden, Charlton, Glynn31 min
Jan 22, 6:27 PM ESTSevere Thunderstorm WarningJAXCamden, Charlton48 min
Jan 22, 6:27 PM ESTTornado WarningJAXWayne21 min
Jan 22, 6:30 PM ESTSevere Thunderstorm WarningJAXBrantley, Camden, Charlton, Glynn45 min

Nearby

Tornado Warnings in Georgia, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.